Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 77, NWS Brownsville, TX

July 3, 2006Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 3, 2006, 4:59 PM CDT for Willacy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 4:59 PM CDT (21:59 UTC)
Expired
Jul 3, 2006, 5:30 PM CDT
In force
31 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 75 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 032200
SVRBRO
TXC489-032230-
/O.NEW.KBRO.SV.W.0077.060703T2159Z-060703T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 PM CDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 530 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAN PERLITA...OR ABOUT 7 MILES NORTHEAST OF RAYMONDVILLE...AND
  MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN WILLACY COUNTY AT 510 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. REMEMBER SEVERE THUNDERSTORMS CAN AND DO 
PRODUCE TORNADOS WITH NO WARNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2652 9783 2642 9766 2659 9758 2660 9774

$$

GB
1 follow-up statement
000 
WWUS54 KBRO 032226
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
523 PM CDT MON JUL 3 2006

TXC489-032233-
/O.EXP.KBRO.SV.W.0077.000000T0000Z-060703T2230Z/
WILLACY TX-
523 PM CDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLACY COUNTY EXPIRES
AT 530 PM CDT...

THE SEVERE THUNDERSTORM IS WEAKENING SLIGHTLY POTENTIAL REMAINS FOR 
LARGE HAIL AND DAMAGING WINDS. HEAVY TORRENTIAL RAIN WITH RAINFALL 
RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE AS WELL. LOCALIZED 
FLOODING IS LIKELY BETWEEN RAYMONDVILLE AND SAN PERLITA.

LAT...LON 2652 9783 2642 9766 2659 9758 2660 9774

$$
GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 3, 2:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT MON JUL 3 2006

.DISCUSSION...ONCE AGAIN...SHORT RANGE GUIDANCE KEEPS PERSISTENT 500
MB LOW OVER WEST TEXAS MEANDERING AROUND THE STATE OVER THE NEXT
COUPLE OF DAYS.  BOTH THE ETA AND GFS WANT TO DRIFT THIS LOW BACK TO
THE EAST AND EVENTUALLY BACK SOUTHEAST TOWARDS THE BRO CWA ON
WEDNESDAY WITH THE GFS SHOWING THE LOW FURTHER.  THIS DIFFERENCE IN
POSITIONING BETWEEN THE TWO MODELS YIELDS UP A MUCH DRIER GFS RUN IN
COMPARISON TO THE ETA. BELIEVE THAT THE GFS IS DRYING THINGS OUT A
BIT TOO FAST AND CONSIDERING THE HIGH PWATS AROUND THE REGION...WILL
GO WITH A BLEND OF THE MAV AND MET POPS KEEPING SOME MENTION OF RAIN
CHCS IN THE SHORT TERM. THE RECENT QPF OUTLOOKS FROM HPC CONTINUE TO
PLACE THE MIDDLE AND UPPER TEXAS COASTLINES IN THE MOST FAVORABLE
POSITION FOR HEAVIER RAINFALL WHERE LOW LEVEL INFLOW AND CONVERGENCE
APPEARS THE MOST FAVORABLE.  SO CONSIDERING THESE OUTLOOKS AND THE
CURRENT NUMERICAL GUIDANCE...WILL HOLD OFF ON THE FFA AT THE
MOMENT.  SINCE THE MET GUIDANCE IS WETTER...THE MET TEMPS ARE A
LITTLE BIT COOLER COMPARITIVELY TO THE MAV NUMBERS. DESPITE
THIS...TEMPERATURE FORECAST GUIDANCE LOOKS REASONABLE FROM BOTH
MODELS AND WILL STICK FAIRLY CLOSE TO THIS OVERALL TREND.  THE
POSITIONING OF THIS UPPER LOW REMAINS A LITTLE QUESTIONABLE IN THE
LONGER RANGE GUIDANCE AS THE GFS AND THE ECMWF SHOW QUITE A BIT OF
DIFFERENCE IN THE OVERALL HANDLING OF THIS FEATURE.  THE GFS KEEPS
THE LOW WANDERING AROUND SOUTH CENTRAL TEXAS INTO THURSDAY
EVENTUALLY SHEARING OUT THE FEATURE TO THE WEST AS 500 MB RIDGING
BUILDS INTO THE WESTERN GULF OF MEXICO.  THE ECMWF SHOWS A WETTER
SCENARIO FOR DEEP SOUTH TEXAS WITH THE 500 MB LOW SITUATED FURTHER
SOUTH OF BRO.  DESPITE THE DIFFERENCES IN THE TWO MODELS...WILL
CONTINUE TO MENTION CHC POPS FOR MUCH OF THE EXTENDED RANGE PERIODS
AS TROPICAL MOISTURE WILL LIKELY REMAIN POOLED OVER PORTIONS OF THE
REGION DUE TO THE CLOSER PROXIMITY OF THIS UPPER LOW.  THE CURRENT
MEX TEMP GUIDANCE STAYS PRETTY CLOSE TO PERSISTENCE INTO THE LONGER
RANGE AND THIS LOOKS OK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  92  80  92  80 /  30  40  40  40  30
BROWNSVILLE          78  94  80  95  80 /  30  40  40  40  30
HARLINGEN            77  95  78  96  79 /  30  40  40  40  30
MCALLEN              78  97  79  98  79 /  30  40  40  40  30
RIO GRANDE CITY      77  97  78  99  79 /  30  40  40  40  30
SOUTH PADRE ISLAND   79  90  80  90  81 /  30  40  40  40  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

FXC EXPERIMENTAL FORECAST GRAPHICS ARE AVAILABLE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO/FXC/FXC.HTM

SYNOPTIC/GRIDS/MARINE/AVIATION...60/LERMAN
MESO/FXC...ABBOTT
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 AM CDT MON JUL 3 2006

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
530 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH
TEXAS TODAY. TROPICAL DOWNPOURS ASSOCIATED WITH THIS ACTIVITY WILL
PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS. ALSO...WINDS AND SEAS ALONG THE LOWER TEXAS COAST WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW LYING
AREAS. AND...THE MODERATE RISK OF RIP CURRENTS MAY CONTINUE...AS
MODERATE WINDS AND SEAS WILL PERSIST. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING THAT THEY
OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:07 PM CDTMarine Weather StatementBRO3 hr
Jul 3, 6:33 PM CDTFlash Flood WarningBROHidalgo117 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.